Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Taking propranolol for anxiety and smoking marijuana for relaxation everyday. Is it okay?

I am 24 years old, female, and just prescribed 20mg/day of Propranolol to help with my anxiety. I also enjoy partaking in casual marijuana smoking for relaxation. Is it okay to smoke a little marijuana each day while taking this beta blocker?
Asked On : Sun, 14 Apr 2013
Answers:  3 Views:  507
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
thanks for using health care magic.
Per se, marijuana and propranol does not any interaction but,
Marijuana, even in small quantity can actually increase the anxiety on a long run and also you can become addict to it which is dangerous in itself.
You should consult qualified psychiatrist to find the reason for anxiety and should get treatement.
propranolo is used mainly for performance anxiety and not for all teh kind of anxiety.
You should go for stress management like relaxation techniques, yoga, meditation.
Hope you will be fine soon
Answered: Mon, 15 Apr 2013
I find this answer helpful

 1 user finds this helpful

Psychiatrist Dr. Sushil Kumar Sompur's  Response
Jun 2013
Hi there ~

Marijuana is legal in many states for certain disorders like chronic pain. It is not okay to use them for recreational use due to its high index for addiction. However propranolol when appropriately titrated is helpful with anxiety as well as relaxation. You could use yoga and pranayama for relaxation. Please consult a doctor to be able to get prescription marijuana for the right reasons.

I hope this helps. Take care and have a lovely day!
Answered: Sun, 14 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Pankaj Malhan's  Response
In ideal world combining two active medications can lead to side effects, some times they can be severe.
most common side effects reported with this combination is anxiety, restless leg syndrome and body aches in 10-12 % of the population.
Answered: Sun, 14 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor